MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ADJUSTABLE CERVICAL DISTRACTOR-RIGHT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ADJUSTABLE CERVICAL DISTRACTOR-RIGHT; MISC ORTHO SURGICAL INSTR
Model Number 396.396
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, when doing an inspection of consignment instruments, the adjustable cervical distractor was broken, and it is unknown when our how it broke.It is a cervical distractor and one of the arms broke off where it articulates.There was no patient involvement.This complaint involves one (1) device.This report is for (1) adjustable cervical distractor-right.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 396.396, lot 5346241 (supplier lot a7pa38): manufacturing site: tuttlingen.Release to warehouse date: september 19, 2006; september 21, 2006.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Review of raw material certificate could not be established during this review due to the age of the device (over 14 years old).H3, h6: a service and repair evaluation was completed: the repair technician reported one of the compression shafts is broken off.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.H3, h6: a product investigation was completed: upon visual inspection, the device was observed to be broken.No other issues were identified with the returned device.No dimensional inspection can be performed due to post-manufacturing damage.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint condition was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ADJUSTABLE CERVICAL DISTRACTOR-RIGHT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10922665
Report Number2939274-2020-05362
Device Sequence Number19364847
Product Code LXH
UDI-Device Identifier10705034777528
UDI-Public(01)10705034777528
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number396.396
Device Catalogue Number396.396
Device Lot Number5346241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date12/28/2020
Patient Sequence Number1